Chemists' Own Infant's Cold and Allergy Drops

Chemists' Own Infant's Cold and Allergy Drops is a brand of medicine containing the active ingredients chlorpheniramine maleate - phenylephrine hydrochloride.

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about Chemists' Own Zymaz Infants Cold & Allergy Drops.

It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of giving your child Chemists' Own Zaymaz Infants Cold & Allergy Drops against the benefits they may expect it will have for them.

If you have any concerns about giving this medicine to your child ask your doctor or pharmacist.

Keep this leaflet with the medicine. You may need to read it again.

This information supplied relates only to Chemists' Own Zaymaz Infants Cold & Allergy Drops and should not be used in relation to any other product which may also contain the same active ingredients.

Back to top

What is Chemists' Own Zaymaz Infants Cold & Allergy Drops used for

This medication combines two active ingredients being chlorpheniramine maleate and phenylephrine hydrochloride.

Phenylephrine hydrochloride is from a group of medicines called "decongestants". Decongestants temporarily relieve a stuffy or runny nose, which helps make breathing easier.

Chlorpheniramine maleate is from a group of medicines called "antihistamines".

Antihistamines relieve allergy symptoms associated with hayfever such as sneezing, watery and itchy eyes as well as sinus by blocking the histamine, which carries these unwanted effects. Hence chlorpheniramine maleate prevents the symptoms from occurring and provides a treatment for the symptoms of allergies.

Back to top

Is Chemists' Own Zaymaz Infants Cold & Allergy Drops suitable for my child

Do not administer this medication to your child if you child suffers from any of the following symptoms:

  • High blood pressure, heart disease or depression and is undergoing antidepressant therapy (even after the cessation of the therapy).
  • Allergy to chlorpheniramine maleate, phenylephrine hydrochloride, sodium benzoate and hydroxybenzoate preservative or any other ingredients of similar chemical structure.
  • Antihistamines should not be used in children who have breathing problems (eg. acute bronchitis) and children with asthma, liver disease or seizure disorder unless under the direction of a physician.

Before you use Chemists' Own Zaymaz Infants Cold & Allergy Drops on your child:

You must tell your doctor or pharmacist if your child suffers any of the following conditions:

  • Diabetes,
  • Glaucoma,
  • High blood pressure,
  • Hyperactive thyroid gland,
  • Peptic ulcer,
  • Bladder and prostrate problems.

This medication may cause drowsiness. If affected do not drive a vehicle or operate machinery.

Avoid alcohol.

Do not use Chemists' Own Zaymaz Infants Cold & Allergy Drops if your child has ever had an allergic reaction with chlorpheniramine maleate or phenylephrine hydrochloride or any other ingredients in this mediation (see list at end of leaflet).

Back to top

Interactions with other medications.

If your child is being given other medications you should consult your doctor or pharmacist, in particular if your child has been given medicines to control high blood pressure or heart conditions, anti-depressants, barbiturates or other CNS depressants.

Anti-depressant drugs such as pargylline, pheneizine may exaggerate unwanted side effects.

Medicines used to thin the blood such as warfarin may not work effectively when taken together with this medication.

Back to top

How to administer Chemists' Own Zaymaz Infants Cold & Allergy Drops

Not to be used in children under two years of age without medical advice.

Administer the dose with water or fruit juice or directly into the mouth from the enclosed dropper.



(When necessary)

1 - 3 months

1.5 - 2 mL

Every 6 - 8 hours

3 - 6 months

2 - 2.5 mL

Every 6 - 8 hours

6 - 12 months

2.5 - 3.5 mL

Every 6 - 8 hours

1 - 2 years

3.5 - 4 mL

Every 6 - 8 hours

2 - 4 years

4 - 6 mL

Every 6 - 8 hours

4 - 6 years

6 - 8 mL

Every 6 - 8 hours

Wash dropper with hot water after each use.

For children over 6 years: Use Chemists' Own Zaymaz Children's Cold & Allergy Mixture.


In case of overdosage.

If you think that your child or anyone else have taken too much of your Chemists' Own Zaymaz Infant's Cold & Allergy Drops immediately contact your doctor or Poisons Information Centre (tel: 13 11 26) for advice or go to the nearest casualty section of a hospital or medical centre. Do this even if there are no signs of discomfort or poisoning.

Back to top

Side Effects

This medication may cause unwanted side effects such as:

  • Diarrhoea
  • Sedation
  • Drowsiness
  • Headache
  • Dizziness
  • Excitation
  • Increase in heartbeat or pulse rate
  • Palpitation
  • Dilation of the pupil of the eye (mydriasis)
  • Insomnia (difficulty sleeping)
  • Nervousness
  • Nausea
  • Weakness
  • Indigestion

This product contains 2.27 g/5mL sorbitol, which may have a laxative effect or cause diarrhoea in some people. This is more likely if several products containing sorbitol or related substances are consumed simultaneously.

If you notice any unwanted side effects you do not understand, discontinue using this medication for your child and consult your doctor or pharmacist.


Keep out of reach of children.

Store below 30°C in a cool dry place.


Dispose of the pack once the expiry date shown on the bottle has been reached.

Back to top

Product Description

Your Chemists' Own Zaymaz Infants Cold & Allergy Drops is a clear coloured liquid in an amber coloured bottle with a child resistant cap plus an infant dropper.

Each 1mL of these drops contain:

Chlorpheniramine maleate 0.25mg and phenylephrine hydrochloride 0.5mg which are active substances.

The inactive substances used to manufacture this medication are:

  • Sodium Benzoate
  • Citric Acid - Monohydrate
  • Sorbitol
  • Sucrose
  • Acesulfame Potassium
  • Propylene Glycol
  • Glycerol
  • Ethyl Hydroxybenzoate
  • Methyl Hydroxybenzoate
  • Propyl Hydroxybenzoate
  • Peach Flavouring
  • Vanilla Flavouring
  • Water-Purified

Methyl hydroxybenzoate, ethyl hydroxybenzoate and propyl hydroxybenzoate are used as antimicrobial agents.

Does not contain gluten, lactose and artificial colouring.

Back to top


Chemists' Own Zaymaz Infants Cold & Allergy Drops is distributed in Australia by:

Stephen Hunter Pty. Ltd.
ACN 000 585 197
18 Lancaster Street
Ingleburn NSW 2565

This leaflet was prepared in October 1999.

AUST R 71492.

Back to top

CMI provided by MIMS Australia, December 2014  

Related information - Chemists' Own Infant's Cold and Allergy Drops


05 Dec 2013 Information on medicines available in Australia containing chlorpheniramine maleate - phenylephrine hydrochloride, including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain chlorpheniramine maleate - phenylephrine hydrochloride below, including their consumer medicine information (CMI) leaflets.